Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 12, 2010, 6:17 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2010, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 12, 2010, 10:58 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS53 KLSX 122317
FFWLSX
MOC186-187-130530-
/O.NEW.KLSX.FF.W.0048.100712T2317Z-100713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT MON JUL 12 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1230 AM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
AREA. RADAR INDICATES THAT UP TO TWO INCHES HAVE ALREADY FALLEN
WITH AN ADDITIONAL 2 INCHES POSSIBLE THROUGH 8 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BONNE
TERRE...DESLOGE...LEADWOOD...PARK HILLS AND WEINGARTEN.
FLASH FLOODING ALONG THE BIG RIVER...TERRE BLEUE CREEK...AND OTHER
SMALLER TRIBUTARIES IS LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3784 9064 3801 9065 3808 9064 3808 9062
3802 9061 3801 9062 3800 9059 3790 9020
3778 9023
$$
CVKING1 follow-up statement
918
WGUS73 KLSX 130358
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT MON JUL 12 2010
MOC186-187-130412-
/O.CAN.KLSX.FF.W.0048.000000T0000Z-100713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
1058 PM CDT MON JUL 12 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL STE.
GENEVIEVE AND ST. FRANCOIS COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. A
CHECK WITH THE ST. FRANCOIS AND STE GENEVIEVE COUNTY SHERIFFS
OFFICES INDICATED NO FLOODING PROBLEMS IN THESE COUNTIES.
LAT...LON 3784 9064 3801 9065 3808 9064 3808 9062
3802 9061 3801 9062 3800 9059 3790 9020
3778 9023
$$
TRUETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:44 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 12, 2:44 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 244 PM CDT MON JUL 12 2010 .DISCUSSION... /244 PM CDT MON JUL 12 2010/ FORECAST FOCUS THIS EVENING IS COVERAGE/INTENSITY OF CONVECTION. LATEST SURFACE ANALYSIS SHOWS QUASI-STATIONARY BOUNDARY DRAPED FROM WEST CENTRAL MISSOURI TO JUST SOUTH OF THE ST. LOUIS METRO AREA INTO SOUTH CENTRAL ILLINOIS. AGITATED CU FIELD ON VISIBLE SUGGESTS CONVECTIVE INITIATION WILL BE SOON. EXPECT A RAPID INCREASE IN COVERAGE AND INTENSITY INTO THE EVENING HOURS AS REGION EXPERIENCES SYNOPTIC LIFT FROM 500MB SHORTWAVE. GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND SOUTH OF THE FRONTAL BOUNDARY...ROUGHLY ALONG AND SOUTH OF INTERSTATE 70. NOW APPEARS WE COULD SEE MIXED MODES OF CONVECTION INITIALLY...WITH EVEN SUPERCELLS...TRANSITIONING TO MORE OF AN MCS LATER THIS EVENING. SHORTWAVE SLOWLY MOVES EAST OF THE AREA TOMORROW WITH ANOTHER WEAK FRONTAL BOUNDARY SNEAKING INTO OUR EASTERN HALF OF THE CWA DURING THE AFTERNOON. COULD BE ENOUGH LOW LEVEL MOISTURE AND INSTABILITY TO SPARK SOME ISOLATED/SCATTERED THUNDERSTORMS ALONG AND EAST OF THE MISSISSIPPI RIVER. OTHERWISE...THE HEAT WILL BE ON FOR WEDNESDAY AND THURSDAY AS 850 MB TEMPERATURES WARM AND SURFACE WINDS SWING AROUND TO THE SOUTH AND SOUTHWEST. WILL LIKELY SEE MID TO UPPER 90S IN ST. LOUIS METRO WEDNESDAY AND THURSDAY. NEXT COLD FRONT WILL APPROACH THE REGION FROM THE NORTH ON THURSDAY WITH A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN COUNTIES. MODEL GUIDANCE CONTINUES ACTIVE WEATHER PATTERN THROUGH THE EXTENDED WITH A SERIES OF SHORTWAVES BRUSHING AT LEAST OUR NORTHERN AND EASTERN COUNTIES AS WE REMAIN IN NORTHWEST FLOW ALOFT. WILL LIKELY SEE DRAMATIC TEMPERATURE GRADIENTS THROUGH THE EXTENDED. TRIED TO DEPICT HOTTEST TEMPERATURES SOUTHWEST WHERE MORE OF A RIDGE INFLUENCE WILL RESIDE...TO COOLER TEMPERATURES NORTHEAST WHERE CLOUDS AND PRECIPITATION MAY OCCUR. NOT CONFIDENT ENOUGH TO PLACE MENTIONABLE POPS IN THE FORECAST AT THIS POINT AS IT WILL ONLY TAKE A SLIGHT NORTHERN SHIFT OF THE FRONT AND A STRONGER UPPER LEVEL RIDGE TO SEND THE ACTIVE STORM TRACK NORTH AND EAST OF OUR CWA...WHICH IS MORE TYPICAL FOR THE MIDDLE OF JULY. CVKING && .AVIATION... /1228 PM CDT MON JUL 12 2010/ PRIMARY CONCERN WITH THIS SET OF TAFS IS POTENTIAL FOR AFTN CONVECTION. THERE ARE TWO SFC BDRYS INVOF CENTRAL AND SRN MO/IL AND CONVECTION COULD DVLP ALONG BOTH OR EITHER ONE OF THEM AS AN UPPER LEVEL SYSTEM APPROACHES THE AREA THIS AFTN/EVE. IF CONVECTION DVLPS ALONG THE QUASISTATIONARY BDRY ACROSS CENTRAL MO/IL...PCPN IS LIKELY AT ALL TAF SITES. IF CONVECTION DVLPS FARTHER S ALONG AN OLD OUTFLOW BDRY...THE TERMINALS COULD REMAIN DRY OVERNIGHT. BRIEF PDS OF MVFR/IFR CONDITIONS ARE EXPECTED WITH ANY STORMS THAT MOVE THROUGH THE TERMINALS. NEXT CONCERN IS OVERNIGHT FOG BUT THIS WILL BE HIGHLY DEPENDENT ON AFTN/EVE PCPN TRENDS SINCE THE LOCATION OF SHRA/TSRA WILL DETERMINE THE EXTENT OF CLOUDS/CLRG AND WHETHER ADDITIONAL MOISTURE WILL BE ADDED TO THE LOWER LEVELS. SPECIFICS FOR KSTL...CONDITIONS ARE FAVORABLE FOR AFTN/EVE THUNDERSTORMS ACROSS MO HOWEVER THERE IS CONSIDERABLE UNCERTAINTY ON THE LOCATION. INTRODUCED A PROB30 GROUP TO CONVEY THE POTENTIAL FOR THUNDERSTORMS BUT CONFIDENCE IS TOO LOW TO JUSTIFY AT TEMPO GROUP ATTM. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 12, 3:30 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT MON JUL 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY. SOME OF THEM COULD BE SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND TORNADOES. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THURSDAY. HEAT INDEX VALUES WILL LIKELY CLIMB ABOVE 100 DEGREES OVER PARTS OF THE AREA WEDNESDAY THROUGH SUNDAY. DANGEROUS HEAT INDEX VALUES OF 105 DEGREES OR MORE WILL BE POSSIBLE WEDNESDAY AND THURSDAY IN THE ST. LOUIS METROPOLITAN AREA. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jul 12, 4:41 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 441 PM CDT MON JUL 12 2010 MOZ072-122230- CRAWFORD MO- 441 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL 530 PM CDT... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CHERRYVILLE...OR 8 MILES SOUTH OF STEELVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHERRYVILLE... DAVISVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Special weather statement, Jul 12, 5:01 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 501 PM CDT MON JUL 12 2010 MOZ049-122245- OSAGE MO- 501 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE COUNTY UNTIL 545 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREEBURG...OR 12 MILES SOUTH OF LINN... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICH FOUNTAIN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Special weather statement, Jul 12, 5:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 536 PM CDT MON JUL 12 2010 MOZ073-084-122315- IRON MO-WASHINGTON MO- 536 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND IRON COUNTIES UNTIL 615 PM CDT... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIBURNUM...OR 19 MILES SOUTHEAST OF STEELVILLE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VIBURNUM... COURTOIS... BIXBY... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.